trying to help my mother with her depression and tremor

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

desperateforadvice
New Member


Date Joined Mar 2007
Total Posts : 2
   Posted 3/7/2007 4:32 PM (GMT -7)   
My mother is very depressed and is taking several meds:  Effexor (just switched from Paxil CR), Trazodone, Seroquel, Sonata, Levoxyl and another med for high blood pressure (can't remember the name for the last one).  She complains of having tremors ALL day EVERY day.  Can the medication be causing the tremors?  Her psychiatrist will not even consider that the meds could be causing the tremors.  My mother is completely miserable.  Please help!

zinniagirl
Regular Member


Date Joined Feb 2007
Total Posts : 101
   Posted 3/7/2007 8:33 PM (GMT -7)   
Get a second opinion. Or a third. Even psychiatrists, educated and exalted as they may be, can make mistakes. Or overlook something.

zinniagirl

els
Veteran Member


Date Joined Oct 2005
Total Posts : 4031
   Posted 3/8/2007 9:13 AM (GMT -7)   

Hello desperateforadvice, welcome to healing well forum.  I totally agree with zinniagirl here in that you need to get your mother to another doctor for a second opinion.  I dont think that it necessarily needs to be a psychiatrist so much as a medical physician.  The thing is that she is taking several medications and what could be happening is that she is experiencing drug interactions from the mixing of so many meds.  This does happen when you have someone who takes so many and it is hard to tell which of the 6 is causing it.  She shouldnt be having tremors unless she has a medical condition such as Parkinson’s that would cause this and you havent stated that she has this so I would say that it most likely is a drug interaction and she needs to see a doctor ASAP.

Please do post again and let us know how she is doing.  We are always here if you ever need anything...take care :-)


Elisha
Co~Mod: Depression
Moderator: Heart & Cardiovascular Disease
http://www.healingwell.com/donate


els
Veteran Member


Date Joined Oct 2005
Total Posts : 4031
   Posted 3/8/2007 9:17 AM (GMT -7)   
I also wanted to add that Effexor XR has the side effect of Hypertension (High Blood Pressure) so if your mom is taking meds to control high bp then you may also want to check her blood pressures and see what they are...perhaps when she is having these tremors her BP is increased and or heart rate which can also happen.  Just an idea to check out...

Elisha
Co~Mod: Depression
Moderator: Heart & Cardiovascular Disease
http://www.healingwell.com/donate


desperateforadvice
New Member


Date Joined Mar 2007
Total Posts : 2
   Posted 3/8/2007 2:13 PM (GMT -7)   
Thanks for all your replies. I have been trying to convince her to see a different psychiatrist but she thinks it's no use. Her psychiatrist has her convinced that her tremors are the result of her depression and she is not one to question doctors. She has finally agreed to see her internist though. Thanks again for your advice.

els
Veteran Member


Date Joined Oct 2005
Total Posts : 4031
   Posted 3/9/2007 6:24 PM (GMT -7)   
Well that is a start.  Please do let us know how she gets along and feel free to come back and post anytime...we are always here.  Take care

Elisha
Co~Mod: Depression
Moderator: Heart & Cardiovascular Disease
http://www.healingwell.com/donate

New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, December 06, 2016 12:56 PM (GMT -7)
There are a total of 2,733,631 posts in 301,137 threads.
View Active Threads


Who's Online
This forum has 151272 registered members. Please welcome our newest member, Toto'surprise.
388 Guest(s), 12 Registered Member(s) are currently online.  Details
Celeste15, notsosicklygirl, LGP, Michael_T, klondiker, ArtAngel, jabele, jrpsf, dbwilco, quincy, angeusamike57, JesperTrottier


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer